Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 31, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 24, 2002, 1:26 PM CDT for Schuyler County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2002, 1:26 PM CDT (18:26 UTC)
- Expired
- Apr 24, 2002, 2:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Schuyler County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 241826
SVRSPI
ILC169-241930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
126 PM CDT WED APR 24 2002
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 230 PM CDT
* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF BROOKLYN...MOVING EAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROOKLYN
RUSHVILLE
LITTLETON
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4027 9090 4005 9092 4012 9075 4000 9055
4020 9029 4019 9052 4028 9051
KETCHAM
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:14 AM CDT, 11 hours 12 minutes earlier.
Area forecast discussion, Apr 24, 2:14 AM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 214 AM CDT WED APR 24 2002 PLENTY OF CONCERNS NEXT 24 HOURS...WITH SEVERE WEATHER...ISOLATED HEAVY RAINFALL...TEMPERATURES...AND TIMING OF PRECIPITATION. LATEST 06Z SURFACE ANALYSIS PLACES SURFACE LOW ACROSS WESTERN MINNESOTA WITH COLD FRONT EXTENDED FROM WESTERN MINNESOTA SOUTHWEST INTO NORTHWEST KANSAS. A DRY LINE WAS IN THE PANHANDLE OF TEXAS AND OKLAHOMA. LATEST 0615Z IR SATELLITE IMAGE PLACES MOSTLY CLEAR SKIES ACROSS MOST OF ILLINOIS INTO GREAT LAKES REGION. HOWEVER...SOME SOME LOW CLOUDS WITH THUNDERSTORMS WERE ACROSS SOUTHERN MISSOURI. LATEST 0615Z W/V IMAGE PLACES S/W ACROSS MISSOURI...AND SEVERAL OTHER S/WS WERE ACROSS WESTERN PLAINS STATES INTO WYOMING. LATEST 0616Z KLSX RADAR PLACES THUNDERSTORMS ACROSS SOUTHERN MISSOURI MOVING EAST. MODELS FAIRLY SIMILAR WITH SOME TIMING AND STRENGTH DIFFERENCES OF MAIN FEATURES. MODELS HAVE SLOWED DOWN THE COLD FRONT ACROSS CWA. WILL USE MAINLY AN ETA OVERALL SOLUTION. MODELS SLOW THE COLD FRONT WITH ETA MOVING COLD FRONT ACROSS CWA WEDNESDAY AFTERNOON. ETA PLACES COLD FRONT ACROSS WESTERN MICHIGAN SOUTHWEST INTO SOUTHERN ILLINOIS BY 00Z THU...HIGH PRESSURE IS THEN ACROSS PLAINS STATES BY 18Z THU. ETA DEVELOPS TROUGH ACROSS MIDWEST BY 00Z THU...AND ACROSS GREAT LAKES REGION BY 12Z THU. H50 LOW IS ACROSS SOUTHERN CALIFORNIA AND RIDGE DEVELOPS ACROSS PLAINS STATES BY 00Z FRI. ETA MOVES STRONG H50 S/W ACROSS SOUTHERN CANADA INTO UPPER MIDWEST BY 00Z THU...MOVES EAST AND IS ACROSS CANADA INTO NORTHEAST U.S. BY 00Z FRI. ETA MOVES H85 TEMPS TO +12 TO +14 BY 18Z WED...+6 TO +12 H85 TEMPS BY 00Z THU...0 TO -2 H85 TEMPS BY 12Z THU THRU 12Z FRI. ETA T/H CROSS SECTIONS INDICATING HIGH RH AT ALL LEVELS BY 18Z ACROSS CENTRAL ILLINOIS AND BY 21Z ACROSS EASTERN ILLINOIS...DECREASES RH AT ALL LEVELS BY 03Z THU. ETA MODEL SOUNDINGS SHOWING PW/S TO 1.3 AND LI/S -3 TO -5 AHEAD OF COLD FRONT WEDNESDAY AFTERNOON. ETA MODEL SOUNDINGS THEN KEEPS LOW RH AT ALL LEVELS BY 06Z THU BUT THEN DEMONSTRATES RETURN OF HIGH RH AT MID AND HIGH LEVELS BY 12Z FRI. ETA MOVES INTENSE S/W ACROSS NORTHERN IL INTO WISCONSIN BY 00Z THU....EASTERN LAKE MICHIGAN BY 12Z THU. ETA 305K ISENTROPIC SFC INDICATES DECENT ISENTROPIC LIFT AND COND PRES DEF ACROSS CWA BY 18Z WED AND ACROSS SOUTHEAST ILLINOIS BY 00Z THU. ETA 300MB MOVES 130KT JET ACROSS NORTHERN PLAINS STATES INTO MIDWEST BY 00Z THU...AND IS ACROSS NORTHERN ILLINOIS BY 18Z THU. EXPECT TO SEE SCATTERED STRONG/SVR WX ACROSS CWA LATE THIS MORNING INTO LATE AFTERNOON ACROSS CWA AND AGREE WITH SPC OUTLOOK. A LITTLE CONCERNED ABOUT PCPN ON FRIDAY...HOWEVER WILL LEAVE ALONE UNTIL FURTHER GUIDANCE. TEMPERATURES TRICKY TODAY WITH WARM SURGE AHEAD OF COLD FRONT BUT HAVE CLOUDS TO CONTEND WITH. WILL LEAN ON WARMER TEMPERATURES. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI TB 072/037 055/034 059 13+21 PIA TB 069/035 054/033 058 13+11 DEC TB 072/037 055/034 059 13+21 CMI TB 073/035 055/033 058 13+31 MTO TB 073/037 056/035 060 13+31 LWV TB 075/039 058/037 061 13+41 .ILX...NONE. EH
In the hours before
Special weather statement, Apr 24, 11:00 AM CDT, 2 hours 26 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-241800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED APR 24 2002 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS CENTRAL AND SOUTHEAST ILLINOIS... SEVERE THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT THAT WILL BE MOVING THROUGH CENTRAL ILLINOIS LATER THIS AFTERNOON INTO THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BETWEEN 2PM AND 7PM. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. MONITOR NOAA WEATHER RADIO...OR COMMERCIAL RADIO OR TELEVISION FOR THE LATEST WEATHER FORECASTS.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:56 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 64 min |
| Apr 24, 2:13 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 47 min |
| Apr 24, 2:19 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 41 min |
| Apr 24, 2:51 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 39 min |
| Apr 24, 2:55 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 50 min |
| Apr 24, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Tazewell | 62 min |
| Apr 24, 3:14 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 61 min |
| Apr 24, 3:32 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 43 min |
| Apr 24, 3:44 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 46 min |
| Apr 24, 4:05 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.